A numerical method to verify the invertibility of linear elliptic operators with applications to nonlinear problems

M. T. Nakao, K. Hashimoto, Y. Watanabe

Research output: Contribution to journalArticle

28 Citations (Scopus)


In this paper, we propose a numerical method to verify the invertibility of second-order linear elliptic operators. By using the projection and the constructive a priori error estimates, the invertibility condition is formulated as a numerical inequality based upon the existing verification method originally developed by one of the authors. As a useful application of the result, we present a new verification method of solutions for nonlinear elliptic problems, which enables us to simplify the verification process. Several numerical examples that confirm the actual effectiveness of the method are presented.

Original languageEnglish
Pages (from-to)1-14
Number of pages14
JournalComputing (Vienna/New York)
Issue number1 SPEC. ISS.
Publication statusPublished - 2005 Jul
Externally publishedYes



  • Finite element method
  • Numerical verification
  • Unique solvability of linear elliptic problem

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computational Theory and Mathematics

Cite this